MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA CONTROLLER, PACKAGED, EU; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA CONTROLLER, PACKAGED, EU; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0042-0000-EU
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Hemodynamic instability (4868)
Date of Event 01/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.Patient information is unknown.Device status.The impella device was not received from the customer; therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
Clinical rationale: an impella cp device was inserted via the right femoral artery in a 64-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs).During support, the automated impella controller (aic) required replacement.The reported events are controller failure, device revision or replacement, medical device removal, and hemodynamic instability.Although the case is coded as product malfunction, the impella cp is being conservatively reported for serious injury due to a temporary interruption of hemodynamic support during the console exchange; however, the exchange was performed with no consequence to the patient, and hemodynamic support was resumed.
 
Additional Manufacturer Narrative
The impella device was returned, and an evaluation is underway.Upon completion of our analysis, a supplemental report will be filed.Section d9 has been updated.
 
Additional Manufacturer Narrative
Additional information has been provided in d9.Corrected information has been provided in h3.The root cause of the controller failure alarm was a communication problem between the main computer and the pump motor driver.
 
Additional Manufacturer Narrative
Section h6: the clinical code and impact codes were updated to the correct ones which was inadvertently reported incorrect in the previous report.

Brand Name
IMPELLA CONTROLLER, PACKAGED, EU
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24245536
Report Number1220648-2026-02134
Device Sequence Number9657403
Product Code OZD
UDI-Device Identifier00813502011289
UDI-Public(01)00813502011289(10)1121932(11)121219
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0042-0000-EU
Device Lot Number1121932
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer02/10/2026
04/16/2026
04/17/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/24/2026
04/17/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown